MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE PRECOAT NONMODULAR TIBIAL COMPONENT SIZE 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. NEXGEN ROTATING HINGE KNEE PRECOAT NONMODULAR TIBIAL COMPONENT SIZE 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - nexgen rotating hinge knee articular surface with hinge post extension size c 20mm catalog #: 00588003020 lot #: 63843248, nexgen option cemented femoral component size c left catalog #: 00588001301 lot #: 63745902, nexgen rotating hinge knee femoral hinge service kit size c catalog #: 00588009013 lot #: 63630825, nexgen straight stem extension 12mm x 100mm catalog #: 00598801012 lot #: 63959224 report source - foreign: (b)(6).The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a knee arthroplasty revision approximately 30 months post-operatively to address tibial component loosening.Attempts have been made, however, no additional information is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b6, g3, g6, h2, h3, h6, h10.The complaint sample was evaluated through photographic inspection and the reported event confirmed through review of medical records.Visual examination of provided pictures of the tibial component showed signs of use and the tibial stem had partial bone cemented adhered to it.The device history records were reviewed and no discrepancies were identified.Per the package insert, loosening is a known adverse effect of the knee system.However, a definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
NEXGEN ROTATING HINGE KNEE PRECOAT NONMODULAR TIBIAL COMPONENT SIZE 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11739851
Report Number0001822565-2021-01177
Device Sequence Number17198542
Product Code JWH
UDI-Device Identifier00889024198975
UDI-Public(01)00889024198975(17)220731(10)11022037
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberN/A
Device Catalogue Number00588000202
Device Lot Number11022037
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer05/14/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;